Open Access
Translator Disclaimer
July 2017 Edge- and vertex-reinforced random walks with super-linear reinforcement on infinite graphs
Codina Cotar, Debleena Thacker
Ann. Probab. 45(4): 2655-2706 (July 2017). DOI: 10.1214/16-AOP1122

Abstract

In this paper, we introduce a new simple but powerful general technique for the study of edge- and vertex-reinforced processes with super-linear reinforcement, based on the use of order statistics for the number of edge, respectively of vertex, traversals. The technique relies on upper bound estimates for the number of edge traversals, proved in a different context by Cotar and Limic [Ann. Appl. Probab. 19 (2009) 1972–2007] for finite graphs with edge reinforcement. We apply our new method both to edge- and to vertex-reinforced random walks with super-linear reinforcement on arbitrary infinite connected graphs of bounded degree. We stress that, unlike all previous results for processes with super-linear reinforcement, we make no other assumption on the graphs.

For edge-reinforced random walks, we complete the results of Limic and Tarrès [Ann. Probab. 35 (2007) 1783–1806] and we settle a conjecture of Sellke (1994) by showing that for any reciprocally summable reinforcement weight function $w$, the walk traverses a random attracting edge at all large times.

For vertex-reinforced random walks, we extend results previously obtained on $\mathbb{Z}$ by Volkov [Ann. Probab. 29 (2001) 66–91] and by Basdevant, Schapira and Singh [Ann. Probab. 42 (2014) 527–558], and on complete graphs by Benaim, Raimond and Schapira [ALEA Lat. Am. J. Probab. Math. Stat. 10 (2013) 767–782]. We show that on any infinite connected graph of bounded degree, with reinforcement weight function $w$ taken from a general class of reciprocally summable reinforcement weight functions, the walk traverses two random neighbouring attracting vertices at all large times.

Citation

Download Citation

Codina Cotar. Debleena Thacker. "Edge- and vertex-reinforced random walks with super-linear reinforcement on infinite graphs." Ann. Probab. 45 (4) 2655 - 2706, July 2017. https://doi.org/10.1214/16-AOP1122

Information

Received: 1 September 2015; Revised: 1 April 2016; Published: July 2017
First available in Project Euclid: 11 August 2017

zbMATH: 06786091
MathSciNet: MR3693972
Digital Object Identifier: 10.1214/16-AOP1122

Subjects:
Primary: 60G50, 60J10
Secondary: 60K35

Rights: Copyright © 2017 Institute of Mathematical Statistics

JOURNAL ARTICLE
52 PAGES


SHARE
Vol.45 • No. 4 • July 2017
Back to Top